Alert archive / Ohio / Special Weather Statements in 2022

Special Weather Statement, NWS Wilmington, OH

July 21, 2022Pike County, Ohio

NWS Wilmington, OH issued this special weather statement at Jul 21, 2022, 12:21 AM EDT for Pike County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2022, 12:21 AM EDT (04:21 UTC)
Expired
Jul 21, 2022, 12:45 AM EDT
In force
24 min
Issued by
NWS Wilmington, OH
Hail
0.00 in
Wind
45

County Pike County, OH

The radar

The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2022-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3235 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2022-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3235 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
2.5
Supercell composite
17.5

Open this sounding in Storm Lab

The text

As transmitted.

433 
WWUS81 KILN 210421
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
1221 AM EDT Thu Jul 21 2022
 
OHZ082-210445-
Pike OH-
1221 AM EDT Thu Jul 21 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF PIKE COUNTY THROUGH
1245 AM EDT...

At 1221 AM EDT, a strong thunderstorm was located near Piketon,
moving east at 40 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Waverly, Piketon, Beaver, Pike County Airport, Elm Grove, Omega,
Buchanan, Givens, Ladd, Linn, Lake White, Idaho, Germany and
Stockdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building. 

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3896 8281 3898 8321 3919 8313 3918 8289
      3917 8279
TIME...MOT...LOC 0421Z 280DEG 36KT 3907 8306 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

$$

Hatzos

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 20, 8:21 PM EDT, 4 hours earlier.

Area forecast discussion, Jul 20, 8:21 PM EDT, 4 hours before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
821 PM EDT Wed Jul 20 2022

.SYNOPSIS...
Hot and humid conditions persist this evening ahead of a weak cold
front. Showers and thunderstorms are possible late this afternoon
and evening ahead of the cold front with some strong storms
possible. Hot and dry weather returns for the second half of the
work week before rain chances return this weekend.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Strong instability with ML CAPE values of 2500-3500 J/kg has
developed in the warm airmass late afternoon into early evening.
A weak CAP and lack of forcing has inhibited convective thru
most of the day. Main mid level short wave is passing through
the Great Lakes. As mid level height falls push across the area
and a weak region of pre-frontal confluence drops across the
area expect widely scattered to scattered storms to develop. A
few of the storms could support strong to damaging wind gusts
thru the evening. The best chance for storms will be across
Central Ohio thru about 10 pm. The storms threat ends by
midnight tonight after the weak front pushes thru the area.

With the loss of heating heat indices will beginning to drop
below 100. Therefore, the heat advisory has been allowed to
expire. Although conditions will slowly improve, hot and muggy
conditions will persist thru most of the evening.

Although the weak front moves thru the area temperatures don't
drop much behind the boundary with winds shifting toward
westerly. Forecast lows are in the upper 60s to around 70.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
The Ohio Valley will be in between weather systems for Thursday and
Thursday night. Low pressure remains off in eastern Canada and
high pressure stays anchored off the southeast coast. Hot dry
conditions persist. Forecast highs are in the upper 80s and
forecast lows are in the upper 60s under partly cloudy skies.
Westerly winds around 10-15 mph on Thursday relax to around 5
knots out of the southwest Thursday night.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Sub tropical ridge to extend from the Southern Plains across the
Gulf states with a west-northwest flow across the Ohio Valley and
Great Lakes. This will act to keep the active MCS track a bit north
of the area at the end of the week. Expect above normal temperatures
with highs in the upper to lower 90s on Friday.

A weak embedded mid level shortwave may lead to a few showers or
thunderstorms across the far north Saturday. Confidence is low on
this precipitation potential Saturday with the most favored chance
north of ILN/s area. Otherwise...expect hot and dry conditions with
highs of 90 to 95 Saturday.

Mid level trough to settle south into the Great Lakes late this
weekend into early next week. This will allow a frontal system to
drop south and stall out across the area. Precipitation chances will
begin to increase Sunday -- as the front slips south into the area.
With the front stalling across the Ohio Valley, this will keep a
chance of thunderstorms in the forecast -- with the best chance
across the south Monday and Tuesday. On the warm side of the front,
highs to range from the upper 80s north to the middle 90s south
Sunday. Temperatures to drop back closer to normal with highs Monday
and Tuesday ranging from the lower 80s north to the upper 80s south.

With the westerlies settling south into the Ohio Valley, models
indicating the development of a surface wave along this boundary.
Expected model solution differences on strength, timing and
location exist at this time frame but this low should enhance shower
and thunderstorm chances Wednesday.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Strong instability with ML CAPE values of 2500-3500 J/kg has
developed in the warm airmass this afternoon. A weak CAP and
lack of forcing has inhibited convective development. As a weak
region of pre-frontal confluence pushes across the TAFs early
this evening expect widely scattered to scattered thunderstorms
to develop. A few of the storms could support strong wind gusts.
Also, a brief reduction to IFR conditions are possible in a
storm. Due to limited coverage of storms have only mentioned
VCTS at this time.

Weak front pushes east across the TAF sites later this evening
and shower/storm chances end behind the front. VFR conditions
to persist overnight into Thursday. The exception is KLUK
valley where fog is possible toward sunrise.

Southwesterly winds around 10 kts shift to westerly after FROPA
tonight and relax to 5-10 knots through 1800z Thursday.

OUTLOOK...Thunderstorms will be possible Sunday into Sunday
night.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Campbell
NEAR TERM...AR
SHORT TERM...Campbell
LONG TERM...AR
AVIATION...AR
Hazardous weather outlook, Jul 20, 8:08 PM EDT, 4 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
808 PM EDT Wed Jul 20 2022

INZ058-059-066-073>075-080-KYZ089>100-OHZ045-046-052>056-060>065-
070>074-077>082-088-220015-
Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Union OH-Delaware-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
808 PM EDT Wed Jul 20 2022

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

Scattered thunderstorms will develop this evening. A few of the
stronger storms will have the potential to produce strong to damaging
winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-OHZ026-034-035-042>044-051-220015-
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Miami-
808 PM EDT Wed Jul 20 2022

This Hazardous Weather Outlook is for East Central Indiana and West
Central Ohio.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 20, 11:11 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1111 PM EDT Wed Jul 20 2022

OHZ064-065-210345-
Fairfield OH-Pickaway OH-
1111 PM EDT Wed Jul 20 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF FAIRFIELD AND
NORTHEASTERN PICKAWAY COUNTIES THROUGH 1145 PM EDT...

At 1111 PM EDT, a strong thunderstorm was located over Baltimore,
moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lancaster, Reynoldsburg, Pickerington, Circleville, Canal Winchester,
Ashville, Baltimore, Buckeye Lake, Bremen, Millersport,
Pleasantville, Fairfield Beach, Hide-A-Way Hills, Royalton,
Lithopolis, Amanda, Thurston, Carroll, Rushville and West Rushville.

This includes I-70 in Ohio between mile markers 112 and 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3967 8238 3962 8299 3980 8291 3980 8283
      3982 8282 3982 8280 3991 8280 3991 8281
      3994 8281 3993 8251 3993 8246 3984 8247
      3983 8240 3975 8240 3974 8237
TIME...MOT...LOC 0311Z 277DEG 28KT 3985 8265

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Hatzos
Special weather statement, Jul 20, 11:25 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1125 PM EDT Wed Jul 20 2022

OHZ073-080>082-210400-
Pike OH-Highland OH-Adams OH-Ross OH-
1125 PM EDT Wed Jul 20 2022

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTH CENTRAL ADAMS,
NORTHWESTERN PIKE, HIGHLAND AND WESTERN ROSS COUNTIES THROUGH
MIDNIGHT EDT...

At 1125 PM EDT, strong thunderstorms were located along a line
extending from Greenfield to 7 miles north of Sardinia, moving east
at 35 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chillicothe, Hillsboro, Greenfield, Marshall, Bainbridge, Pike Lake,
Kincaid Springs, Belfast, Rocky Fork Point, Highland Holiday,
Cynthiana, North Folk Village, New Market, Frankfort, South Salem,
Sinking Spring, Danville in Highland County, May Hill, Austin and
Knockemstiff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3911 8315 3899 8340 3908 8386 3938 8342
      3938 8337 3946 8330 3944 8289
TIME...MOT...LOC 0325Z 276DEG 29KT 3936 8336 3911 8376

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Hatzos
Local storm report, Jul 20, 11:29 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1129 PM EDT WED JUL 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     TSTM WND DMG     1 NNW NEWARK            40.07N 82.41W
07/20/2022                   LICKING            OH   911 CALL CENTER

            TREE DOWN ON HUDSON AVE BETWEEN OAK ST AND ST CLAIR ST

&&

NWS
Special weather statement, Jul 20, 11:50 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1150 PM EDT Wed Jul 20 2022

OHZ065-074-210415-
Fairfield OH-Hocking OH-
1150 PM EDT Wed Jul 20 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
FAIRFIELD AND CENTRAL HOCKING COUNTIES THROUGH 1215 AM EDT...

At 1150 PM EDT, a strong thunderstorm was located over Hide-A-Way
Hills, moving east at 25 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lancaster, Logan, Nelsonville, Bremen, Hide-A-Way Hills, Murray City,
Sugar Grove, Rushville, West Rushville, Hideaway Hills, Haydenville,
Lake Logan State Park, Clearport, North Berne, Enterprise, Union
Furnace, Rockbridge, Oreville and Carbon Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3947 8217 3947 8228 3944 8228 3941 8230
      3959 8275 3980 8257 3976 8240 3974 8240
      3974 8237 3960 8238 3959 8226 3956 8226
      3956 8216
TIME...MOT...LOC 0350Z 284DEG 22KT 3965 8251

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Hatzos
Special weather statement, Jul 21, 12:02 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1202 AM EDT Thu Jul 21 2022

OHZ073-210430-
Ross OH-
1202 AM EDT Thu Jul 21 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN ROSS
COUNTY THROUGH 1230 AM EDT...

At 1202 AM EDT, a strong thunderstorm was located near Chillicothe,
moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chillicothe, Londonderry, Massieville, Mooresville, Scioto Trail
State Park and Richmond Dale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3917 8277 3917 8283 3921 8310 3939 8295
      3937 8275
TIME...MOT...LOC 0402Z 275DEG 26KT 3929 8292

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hatzos
Special weather statement, Jul 21, 12:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1221 AM EDT Thu Jul 21 2022

OHZ082-210445-
Pike OH-
1221 AM EDT Thu Jul 21 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF PIKE COUNTY THROUGH
1245 AM EDT...

At 1221 AM EDT, a strong thunderstorm was located near Piketon,
moving east at 40 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Waverly, Piketon, Beaver, Pike County Airport, Elm Grove, Omega,
Buchanan, Givens, Ladd, Linn, Lake White, Idaho, Germany and
Stockdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3896 8281 3898 8321 3919 8313 3918 8289
      3917 8279
TIME...MOT...LOC 0421Z 280DEG 36KT 3907 8306

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Hatzos

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:25 PM EDTSpecial Weather StatementILNFairfield35 min
Jul 20, 9:55 PM EDTSpecial Weather StatementILNFranklin35 min
Jul 20, 9:56 PM EDTSpecial Weather StatementILNFairfield34 min
Jul 20, 9:59 PM EDTSpecial Weather StatementILNClinton31 min
Jul 20, 10:14 PM EDTSpecial Weather StatementILNJackson16 min
Jul 20, 10:19 PM EDTSevere Thunderstorm WarningILNFranklin, Licking41 min
Jul 20, 10:21 PM EDTSpecial Weather StatementILNFranklin39 min
Jul 20, 10:28 PM EDTSpecial Weather StatementILNClinton32 min
Jul 20, 10:45 PM EDTSpecial Weather StatementILNFairfield30 min
Jul 20, 10:54 PM EDTSpecial Weather StatementILNLicking36 min
Jul 20, 11:00 PM EDTSpecial Weather StatementILNHighland30 min
Jul 20, 11:04 PM EDTSpecial Weather StatementILNHighland26 min
Jul 20, 11:11 PM EDTSpecial Weather StatementILNFairfield34 min
Jul 20, 11:21 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking39 min
Jul 20, 11:25 PM EDTSpecial Weather StatementILNHighland, Ross35 min
Jul 20, 11:50 PM EDTSpecial Weather StatementILNHocking25 min
Jul 21, 12:02 AM EDTSpecial Weather StatementILNRoss28 min
Jul 21, 12:43 AM EDTSpecial Weather StatementILNPike32 min

Nearby

Special Weather Statements in Ohio, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.